Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Took depo shot. Having hives. Eliminated wheat, dairy from diet. Still getting hives. Reason?

I have a question dealing with the depo shot. My first depo shot (generic depo) was administered in November. I had no reaction or problem with the shot (other than the typical spotting). On Jan 30th, I got my second generic depo shot. No problem with the injection site. However, on Jan 31st, I woke up with an itchy skin rash . I have now determined that the rash is actually hives . The hives come and go, and I use benadryl as needed. Hives break through during sleeping hours and not every night - mainly if I have prespired a lot throughout the night. I have contacted my ob/gyn in regard to this, but he insists that I would not get a rash or hives from the depo shot. Since the ob/gyn says that the rash is not in regard to the shot, I am contemplating seeing an allergist . (My sister has numerous allergies to food and other things.) In trying to resolve the hives issue, I have eliminated wheat/ gluten and milk/dairy products (for about 7 days now) because I thought maybe that is part of the hives problem. I don t know if the wheat is a problem because I woke up this morning with hives again. Any thoughts?
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

as per the details u have mentiones , hives is not due to depo shot, becoz, if u are allergic to depo shot , u would have get it during the 1st shot itself. so you need to think about some other causes, there are so many causes for hives , some people may be allergic food or some people to any caterpiller bites , mosquito bites and even some times with bathing with a hot water . but as per ur symptoms its most likely CHOLINERGIC we need to investigate properly. i i advise u to see a immunologist.

hope this will help u

Answered: Fri, 1 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor